MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720052
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646)
Date of Event 12/09/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint.- litigation alleges: in 2002, patient was implanted with a depuy pinnacle mom implant in her right hip.Patient suffered debilitating pain, swelling, inflammation, infection, damage to surrounding bone and tissue, and lack of mobility.In (b)(6) 2005, patient was revised and implanted with a new pinnacle mom device.In 2010, the new implant began slipping out of the socket causing intense pain, discomfort, and the inability to walk without assistance.Patient is unable to be revised a second time due to too little bone structure remaining.Doi: 2002 - dor: (b)(4) 2005 (right hip; first implantation); doi: (b)(6) 2005 - dor: none (right hip; second implantation).Patient is a resident of (b)(6).Update: 11/15/2012 pfs was received from legal, medical records were received from legal, and part/lot information was identified.Originally implanted (b)(6) 2002 revised (b)(6) 2005 because of instability.Records are available for further review.Update ad 27 june 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.In addition to what was previously reported, ppf alleges loosening of the cup, dislocation with open and closed reduction, infection, loosening of the stem, elevated metal ions, and fracture component after the first revision.The patient harm and patient name were updated and added product experience code and lawyer.Stem, cup, five screws and the unknown hip implant were added to the impacted product due to the alleges loosening, infection and fractured component from the ppf.The first revision was captured under (b)(4).Doi: (b)(6) 2005; dor: none reported (right hip) second revision.(b)(4) (right hip) first revision; (b)(4) (right hip) second revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE MULTIHOLE II CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8243931
Report Number1818910-2019-80754
Device Sequence Number1912435
Product Code LPH
UDI-Device Identifier10603295009627
UDI-Public10603295009627
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121720052
Device Lot NumberWN4A21002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient Weight68